Alert archive / New York / Special Marine Warnings in 2020
Special Marine Warning 89, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 25, 2020, 2:46 AM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2020, 2:46 AM EDT (06:46 UTC)
- Expired
- Aug 25, 2020, 3:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 25, 2:09 AM EDT, 37 minutes earlier.
Area forecast discussion, Aug 25, 2:09 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 209 AM EDT Tue Aug 25 2020 .SYNOPSIS... Warm and humid conditions will last into early Tuesday with chances of showers and thunderstorms. A brief cool down is likely on Wednesday before summer's warmth returns to end the week along with renewed chances for showers and thunderstorms. A sharp cooldown is then expected for the weekend. && .NEAR TERM /THROUGH TODAY/... Clusters of gusty thunderstorms developed late last evening ahead of shortwave east of Toronto and cold front driving across Lake Huron and to west of Toronto. These storms will sweep across Niagara Frontier through 3 AM and reach North Country and Finger Lakes 3-6 AM. DCAPE high near 1000j/kg and 0-1km shear is strong enough to support cold pool maintenance. Thus, strong to possibly damaging winds, at least locally, will remain a threat early this morning. Fropa Tuesday morning with showers and storms becoming focused well south of Buffalo and Rochester early on. Noticeably less humid by late afternoon. Much drier and cooler airmass overspread the Lower Great Lakes Tuesday night ahead of next surface high. Minimal lake response not out of the question south of Lk Ontario. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... Dry and cooler conditions will be short-lived on Wednesday as cold advection and northwesterly flow quickly turn neutral and then warm Wednesday night into Thursday as a warm front surges back northeastward through the area. This will allow for PWATs to surge upward significantly while 850 hPa temperatures run up toward +18C again. The net result will be a near tropical feel to the environment over the area by that juncture. A wave along the front that lifts north of the area will allow the boundary to sag back southward on Thursday night and Friday. With a near W-E orientation of this front across the area, this seems likely to yield a very unsettled and wet interlude for the CWA. Model guidance suggests continuous instability along this boundary, low level convergence, and ample moisture feed. Thus, this could finally be an extended period of rainfall potential for the area. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... The end of the week looks to be a continuation of tropical rainfall across the area. Moisture associated with the remnants of Laura may be drawn up into the frontal boundary that will still be laid out across the area. This would yield a near unabated continuation of solid rainfall across the bulk of the area that looks to extend at least into Saturday. Beyond Saturday, the long wave pattern looks to start to change across the eastern CONUS. What has been a very warm period will gradually be replaced by troughing in the upper levels. This will result in cooler and drier Canadian air slipping into the northeastern US for a few days. As a result, the forecast trends decidedly drier and below normal in the temperature department. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Thunderstorms through 09z at IAG, BUF and ROC. Thunderstorms 09z-12z at ART and JHW. Gusty winds and heavy downpours main hazards. Brief MVFR possible, otherwise VFR. Scattered showers and thunderstorms end early Tuesday, becoming more common over the Southern Tier by midday, will move out of the region during the afternoon. Otherwise, mainly VFR weather will be in place. Outlook... Wednesday...VFR. Showers and thunderstorms possible late day western NY, then all areas overnight. Thursday and Friday...VFR. Chance of showers and thunderstorms. && .MARINE... Southwest to west winds will continue into Tuesday ahead of a cold front. Winds shift to the north and northeast Tuesday night into Wednesday behind the front. Conditions will become choppy on the eastern ends of Lake Erie and Lake Ontario later today into Tuesday then along the south shore of Lake Ontario Tuesday night into Wednesday, but winds and waves look to stay below small craft advisory criteria. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/RSH NEAR TERM...JLA/RSH SHORT TERM...Fries LONG TERM...Thomas AVIATION...JLA/RSH MARINE...HSK/JLA
Hazardous weather outlook, Aug 24, 6:03 PM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 603 PM EDT Mon Aug 24 2020 NYZ001>006-010>014-019>021-085-252100- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 603 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. A complex of thunderstorms may track across the region late tonight. Gusty winds and heavy rain will be the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday, scattered severe thunderstorms are possible early, especially south of the New York State Thruway. The main hazards will be damaging winds and hail. On Wednesday, additional strong to severe thunderstorms are possible late in the day and overnight. The main hazards will be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-252100- Jefferson-Lewis- 603 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday, a few strong to severe thunderstorms are possible early. The main hazards will be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-252100- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 603 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Tonight. Strong to severe thunderstorms are possible into this evening. Damaging winds are the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday, a few strong to severe thunderstorms are possible early. The main hazards will be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-252100- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 603 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. A complex of thunderstorms late tonight may produce strong gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday, scattered severe thunderstorms will be possible on Lake Erie. The main hazards will be damaging winds and hail. On Wednesday, additional strong to severe thunderstorms are possible late in the day and into the overnight hours. The main hazards will be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 25, 2:40 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
240 AM EDT Tue Aug 25 2020
NYZ012-020-085-250730-
Cattaraugus-Southern Erie-Wyoming-
240 AM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WYOMING...NORTH
CENTRAL CATTARAUGUS AND SOUTHERN ERIE COUNTIES...
At 238 AM EDT, a strong thunderstorm was located over Hamburg, moving
east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hamburg, Evans, Boston, Eden, Springville, Colden, Orchard Park,
Angola, Arcade, North Collins, Chaffee, Derby, East Concord, Evangola
State Park, Angola on the Lake, North Boston, Woodlawn Beach State
Park, Concord, Yorkshire and Holland.
This includes Interstate 90 between exits 57A and 57.
If outdoors, consider seeking shelter inside a building.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4277 7897 4280 7892 4279 7885 4278 7885
4278 7881 4271 7837 4244 7849 4259 7919
TIME...MOT...LOC 0638Z 287DEG 23KT 4270 7885
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:28 AM EDT | Special Marine Warning | BUF | 92 min | |
| Aug 25, 1:52 AM EDT | Special Marine Warning | BUF | 53 min | |
| Aug 25, 1:59 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 61 min |
| Aug 25, 2:27 AM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Niagara, Orleans | 63 min |
| Aug 25, 2:40 AM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Aug 25, 3:14 AM EDT | Special Weather Statement | BUF | Jefferson, Monroe, Ontario, Oswego, Wayne | 91 min |
| Aug 25, 3:18 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua, Livingston, Wyoming | 87 min |
| Aug 25, 3:45 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 60 min |
| Aug 25, 4:25 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Aug 25, 4:26 AM EDT | Beach Hazards Statement | BUF | Cayuga, Jefferson, Monroe, Oswego, Wayne | 24 hr |
| Aug 25, 11:54 AM EDT | Special Weather Statement | BUF | Ontario | 51 min |
Nearby
Special Marine Warnings in New York, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.